Induction of psoriatic skin lesions in a patient with rheumatoid arthritis treated with rituximab (Journal article)

Markatseli, T. E./ Kaltsonoudis, E. S./ Voulgari, P. V./ Zioga, A./ Drosos, A. A.

Rituximab is a chimeric monoclonal therapeutic antibody which causes depletion of CD20-positive B cells. Apart from its apparent efficacy in the treatment of non-Hodgkin lymphoma and of several rheumatic diseases, it is associated with adverse events including the induction of autoimmune phenomena. We describe here the development of psoriatic skin lesions in a patient with rheumatoid arthritis after the second course of treatment with rituximab. This report supports the hypothesis that autoimmune phenomena may occur by biologic agents and there is a link between B-cell depletion and the induction of psoriatic skin lesions, which were confirmed histologically. However, further studies are needed in order to identify the underlying mechanism, as well as the risk factors associated with rituximab-induced psoriatic skin lesions.
Institution and School/Department of submitter: Πανεπιστήμιο Ιωαννίνων. Σχολή Επιστημών Υγείας. Τμήμα Ιατρικής
Keywords: Antibodies, Monoclonal/*adverse effects/immunology,Antibodies, Monoclonal, Murine-Derived,Antirheumatic Agents/adverse effects/immunology,Arthritis, Rheumatoid/immunology/*therapy,Drug Administration Schedule,Female,Humans,Middle Aged,Psoriasis/*chemically induced/immunology,Severity of Illness Index,Treatment Outcome
URI: https://olympias.lib.uoi.gr/jspui/handle/123456789/20815
ISSN: 0392-856X
Link: http://www.ncbi.nlm.nih.gov/pubmed/20149320
Appears in Collections:Άρθρα σε επιστημονικά περιοδικά ( Ανοικτά)

Files in This Item:
There are no files associated with this item.


 Please use this identifier to cite or link to this item:
https://olympias.lib.uoi.gr/jspui/handle/123456789/20815
  This item is a favorite for 0 people.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.